View Full Version : Vyvanse dosage and effect


suzieo
09-13-16, 11:58 AM
Hi,

Not used to this forum, although I read stuff I don't post so I may be putting this in the wrong place. If so forgive me, I'll learn... actually I probably won't lol, so just 'sorry'.

I was put on Elvanse (I'm in the UK so same as Vyvanse in US I think) 30mg in January. Upped to 50mg after four weeks because I was getting really grumpy and irritable in the afternoons. Just upped to 70mg (which is the maximum dose here in the UK) as the grumpiness was still evident byabout 4pm.

So far, I feel okay right up to early evening, which is fine for me as by that time I'm not too bothered if I'm grumpy or not.

I don't have any other side effects really, other than general lethargy and a really flat mood.

Having ADHD I'm used to being on an emotional rollercoaster and getting pleasure out of anything and everything I do, and this flatness is what I hate the most.

Is it normal to have the flatness on Vyvanse or other stimulants? Or is that just how non-ADDers are all the time and therefore what we're striving to achieve?

Is the higher dose likely to make me feel a bit less flat?

I don't feel depressed or miserable, but just bored and very dull. Like I've suddenly turned into my gran. There seems to be a lack of excitement all the time.

Whilst at first I thought it was wonderful to be able to find my keys every morning, now I actually miss the buzz of finding them after a long search that has made me late for work.

Obviously there are good points too or I'd have given up, but I just wonder if anyone out there with more experience can answer my questions.

xx

C15H25N3O
09-13-16, 01:26 PM
Whats your age?
Which kind is your ADHD? Any known co-morbid disorders?
What did you self-medicate with before your diagnose?
Do you daily intake your Elvanse or do yo have breaks?
Whats your desire to ADHD treatment?

I think I absolutely understand you but I need answers
on my questions not to fail replying.

suzieo
09-13-16, 04:28 PM
Hi,

Thanks for replying.

I'm 51. I have ADHD with pretty extreme impulsivity. I don't have anything more complicated or if I do it hasn't been recognised as being an issue.

I've gone through periods where I've regularly drunk quite large amounts of alcohol, and always drunk lots of coffee.

I take the medication daily, although when I recently went away for a couple of weeks I left it at home and other than feeling really tired for a couple of days I didn't seem to suffer from not taking it.

My doctor says it's best to take it every day but then if I want a break it won't hurt to have one. Apart from the flat mood, I do like the effect it has on me. I don't think other people find me dull but I do feel like I'm more reliable when I've taken it and less like a loose cannon.

What do I want from meds?

I've always had problems with being organised, not as in having things neat and tidy (that will never be me lol) but just having my **** together enough to get through the day without everything being difficult. It starts with not being able to leave the house because I can't find the door key and pretty much continuing in the same way throughout the day.

I used to feel like my head was like a tumble dryer full of peeled golf balls all jumping round together, making a noise. They felt like they were all separate ideas but when I tried to get hold of one they just went round faster.

With the meds, all that is gone. I can do the normal stuff. I don't want to be superwoman, I just want to be able to get my kids to school without 100 things going wrong on the way, and I want to be able to think clearly.

And maybe even be able to have 'normal' relationships where I don't **** things up because I really have no clue as to how they are supposed to work.

I like the fact that I no longer want to drive like a nutter, but at the same time I miss it. I still overspend unfortunately, but it no longer gives me the buzz it used to.

So I want to be quiet inside. But I don't want to be boring. And I want to feel like there's something to smile about.

Do you have the flatness also? Because some people seem to say they feel happier when they're on it, and get a bit of a buzz from it. Can't say I had that apart from very briefly on maybe the first couple of days, for like an hour or so.

Sue xx

C15H25N3O
09-14-16, 09:57 PM
To say it simple:

I think you are very good in self-reflection.

I think you like your ADHD but want to optimize your symptoms.

The meds are made to flat the symptoms, increase alertness and attention.

Do you feel dull at all or just when bored? Get into action!

Your actual state does not seem to be an option for you.

Do you feel Vyvanse or is it subtle or just there but not even subtle?


I think you have three options:

1. Decrease the dosage to subtle or a bit below. (readjust to the sweet-spot instead of increasing)

2. Decrease the dosage far below subtle (50-5%) to have very little effect on the symptoms but still enjoy your ADHD. (low- to micro-dosaging)

3. Enjoy your ADHD and take Vyvanse at a subtle dosage or just below when you need it. (rollercoaster to service)

If you end up (3) needing it once a month and its effect is no more constant due to too long periods off you still can mention dexedrine which is easy like pie in intake and adjustment, shorter effectiveness and strong kickin in.

I still love Vyvanse due to its weakness, dosaging it subtle or below and using it as kind of anti-dullant on microdosages (5-10%).

You should talk to your doc about your options to have better control of the med but avoid his tries to prescribe anti-depressants for feeling dull which is like nuking rabbits.

If you believe it or not there are some guys having good effects on 1mg of Dexedrine which is something around 2–3mg .